Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2005, 5:48 PM CDT for Dallam County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 6, 2005, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 142 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 062248 SVRAMA TXC111-062345- /O.NEW.KAMA.SV.W.0086.050606T2248Z-050606T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 645 PM CDT * AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF WARE...OR ABOUT 18 MILES WEST OF DALHART...AND MOVING NORTHEAST AT 35 MPH. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3607 10301 3606 10219 3648 10219 3648 10302 $$
2 follow-up statements
000 WWUS54 KAMA 062306 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT MON JUN 6 2005 TXC111-062345- /O.CON.KAMA.SV.W.0086.000000T0000Z-050606T2345Z/ DALLAM TX- 606 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR DALLAM COUNTY... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTH OF WARE...OR ABOUT 13 MILES WEST OF DALHART...MOVING NORTHEAST AT 35 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3607 10301 3606 10219 3648 10219 3648 10302 $$ HENNIG
000 WWUS54 KAMA 062329 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT MON JUN 6 2005 TXC111-062345- /O.CON.KAMA.SV.W.0086.000000T0000Z-050606T2345Z/ DALLAM TX- 629 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR DALLAM COUNTY... AT 621 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARE...OR ABOUT 10 MILES NORTHWEST OF DALHART...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS NEAR TEXLINE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3607 10301 3606 10219 3648 10219 3648 10302 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 6, 3:15 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 6 2005 .DISCUSSION... TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS. HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL. RICH MSTR/HIGH INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO. EXPECT SCT TSTMS TO DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES. KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED AFFECTED AREA WWD A BIT. DRYLN EXPECTED TO SET UP DURING TUE AFTN OVER CENTRAL SECTIONS. ON WED...HAVE INTRODUCED SLGT CHC POPS FOR ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING AFTN AND EVE. SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT. HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE IMPACT ON PNHDLS ON WED. LOW-MID LVL MSTR SHOULD REMAIN EAST OF FCST AREA...SO DRY FCST KEPT GOING FOR THU. MSTR RETURNS TO WARRANT CONTINUING SLGT CHC POPS ON FRI AFTN/NGT. HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED MSTR RETURN. HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE WHERE DEEPER MSTR EXPECTED TO REMAIN. COCKRELL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 92 62 91 / 30 20 20 10 BEAVER OK 68 96 63 96 / 20 20 20 20 BOISE CITY OK 59 91 57 90 / 40 10 10 10 BORGER TX 67 95 67 94 / 30 20 20 20 BOYS RANCH TX 63 94 61 92 / 40 10 10 10 CANYON TX 63 93 61 92 / 40 10 10 10 CLARENDON TX 67 93 67 94 / 30 20 20 20 DALHART TX 61 92 59 90 / 40 10 10 10 GUYMON OK 64 95 61 94 / 30 10 10 10 HEREFORD TX 63 93 60 92 / 40 10 10 10 LIPSCOMB TX 68 96 66 96 / 20 20 20 20 PAMPA TX 67 93 66 93 / 30 20 20 20 SHAMROCK TX 68 96 68 95 / 20 20 20 20 WELLINGTON TX 69 95 69 95 / 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/03
Hazardous weather outlook, Jun 6, 2:55 PM CDT, 2 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT MON JUN 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 255 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO... BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION. HENNIG
In the hours before
Special weather statement, Jun 6, 5:27 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 527 PM CDT MON JUN 6 2005 TXZ006-062300- HARTLEY TX- 527 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORM IN HARTLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF ROMERO AT 527 PM CDT...MOVING NORTH AT 35 MPH.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 84 min |
| Jun 6, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 80 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.